Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 73, NWS Melbourne, FL

September 27, 1995Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Sep 27, 1995, 6:27 PM EDT for Orange County, Florida. It was in force for 48 min.

The area

The counties it named.

The facts

Issued
Sep 27, 1995, 6:27 PM EDT (22:27 UTC)
Expired
Sep 27, 1995, 7:15 PM EDT
In force
48 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Orange County, FL

The radar

The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
429 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 272229
SVRMLB
FLC095-272315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT WED SEP 27 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...EASTERN ORANGE COUNTY
 
AT 626 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG ROUTE 50
JUST EAST OF THE CITY OF CHRISTMAS. THE THUNDERSTORM WAS DRIFTING SLOWLY
TO THE WEST-SOUTHWEST AND WILL AFFECT THE CITY OF CHRISTMAS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 2:37 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 27, 2:37 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT WED SEP 27 1995

OLD FRONTAL BOUNDARY ACROSS N FL TO CONT TO GRADUALLY WEAKEN WHILE
WAVE DEVELOPS ALONG IT OVER ATLANTIC INTO FRI. TROPICAL MOISTURE
INCREASING...ESPECIALLY OVER SRN AREA THIS CYCLE FROM SYSTEM INVIC
YUCATAN. SHORTWAVE MOVING ACROSS TO N ON THURS WILL AID IN TRW
DEVELOPMENT...THEN APPEARS THAT WILL WILL BE A DECREASE IN ACTIVITY
TO N THURS NIGHT AND FRI IN IT/S WAKE. MOISTURE AND INSTABILITY IN S
TO BE SLOWER TO DECREASE AND WILL KEEP HIGHEST POPS IN S ON FRI.
PLENTY OF CLOUDS TO MOVE ACROSS AREA FROM CARIB AND WILL STAY FAIRLY
PESSIMISTIC ON SKIES. NE/E WINDS WILL INCREASE ACROSS FA AS GRADIENT
TIGHTENS BETWEEN SYSTEM IN NW CARIB AND HIGH PRESSURE AREA BUILDING
DOWN U.S. EAST COAST. CLOUDS AND ONSHORE FLOW SHOULD MODERATE TEMPS
SOMEWHAT AND WILL KEEP MAXES IN MID TO UPPER 80S MOST FA LOCATIONS
NEXT COUPLE OF DAYS. THANKS FOR COORD TBW.

@1 VOLUJSIA
@2 LAKE ORANGE SEMINOLE OSCEOLA
@3 BREVARD INDIAN RIVER
@4 ST LUCIE MARTIN OKEECHOBEE

MCO 72/89/73/88 3422
DAB 72/87/72/87 3422
MLB 73/88/73/88 2433

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:14 PM EDTSevere Thunderstorm WarningMLBOrange25 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.